In other words, does it thin your blood?
Yes, ibuprofen (Advil) is considered a blood thinner. It doesn't actually "thin" your blood, but slows down your blood clotting time. For example, if you cut yourself or have an injury where you bleed, it may take longer for you to form a blood clot.
Risk of stomach bleeding and a stomach ulcer may also be increased if you are at risk, take prednisone or other corticosteroids, smoke or drink alcohol regularly, or take other medicines that also increase your risk of bleeding, such as: aspirin, heparin, warfarin (Coumadin), clopidogrel (Plavix), ticagrelor (Brilinta), dabigatran (Pradaxa), apixaban (Eliquis), or rivaroxaban (Xarelto).
Always have a drug interaction check performed any time you start or stop a medication. If you notice signs or symptoms of bleeding, such as red or black-colored or tarry stools, vomit that is bright red blood or looks like coffee grounds, severe stomach pain, anemia, severe headache, low blood pressure, shortness of breath, and weakness, contact your doctor immediately.
It does not actually "thin" your blood. It increases your bleeding time, the blood viscosity remains the same.
If by 'thin your blood' you mean advil affects your bloods ability to flow well and clots when it needs to for example if you cut yourself the blood clots and stops the bleeding. The answer is no. Advil does not thin your blood. However as a severe side effect it can cause bleeding and you should seek medical attention ASAP. The symptoms of bleeding caused by Advil are: Bloody or black, tarry stools, Unusual bruising or bleeding, Dark or reddish colored urine. You must always read the patient information and side effects of your medication.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 19 Oct 2011 • 1 answer
Updated 6 May 2014 • 1 answer
Updated 6 Apr 2015 • 4 answers
Ibuprofen - I am passing straight blood after taking advil. What should l do lve lost about a cup l?
Updated 30 Nov 2016 • 2 answers
Updated 27 Apr 2018 • 1 answer